Advertisement

Journal of Evolution Equations

, Volume 18, Issue 3, pp 1319–1339 | Cite as

Semilinear parabolic differential inclusions with one-sided Lipschitz nonlinearities

  • Wolf-Jürgen BeynEmail author
  • Etienne Emmrich
  • Janosch Rieger
Article
  • 58 Downloads

Abstract

We present an existence result for a partial differential inclusion with linear parabolic principal part and relaxed one-sided Lipschitz multivalued nonlinearity in the framework of Gelfand triples. Our study uses discretizations of the differential inclusion by a Galerkin scheme, which is compatible with a conforming finite element method, and we analyze convergence properties of the discrete solution sets.

Keywords

Analysis of partial differential inclusions Semilinear parabolic inclusion Relaxed one-sided Lipschitz condition Galerkin method Convergence of solution sets 

Mathematics Subject Classification

Primary: 35R70 65M60 Secondary: 35K20 35K91 49J53 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    J.-P. Aubin and H. Frankowska. Set-Valued Analysis. Birkhäuser, Boston (1990).Google Scholar
  2. 2.
    V. Barbu. Nonlinear Differential Equations of Monotone Types in Banach Spaces. Springer, New York (2010).Google Scholar
  3. 3.
    W.-J. Beyn and J. Rieger. The implicit Euler scheme for one-sided Lipschitz differential inclusions. DCDS-B, 14:409–428 (2010).Google Scholar
  4. 4.
    W.-J. Beyn and J. Rieger. Galerkin finite element methods for semilinear elliptic differential inclusions. DCDS-B, 18(8):295–312 (2013).Google Scholar
  5. 5.
    C. Carstensen. Merging the Bramble-Pasciak-Steinbach and the Crouzeix-Thomée criterion for \(H^1\)-stability of the \(L^2\)-projection onto finite element spaces. Math. Comp., 71(237):157–163 (2002).Google Scholar
  6. 6.
    F. Colonius and W. Kliemann. The Dynamics of Control. Birkhäuser, Boston (2000).Google Scholar
  7. 7.
    K. Deimling. Nonlinear Functional Analysis. Springer, Berlin (1985).Google Scholar
  8. 8.
    K. Deimling. Multivalued Differential Equations. De Gruyter, Berlin (1992).Google Scholar
  9. 9.
    J. Diestel and J.J. Uhl. Vector Measures. American Math. Soc., Providence (1998).Google Scholar
  10. 10.
    N. Dinculeanu. Vector Measures. Pergamon Press, Oxford (1967).Google Scholar
  11. 11.
    T. Donchev. Properties of one sided Lipschitz multivalued maps. Nonlinear Analysis, 49:13–20 (2002).Google Scholar
  12. 12.
    T. Donchev, E. Farkhi, and B.S. Mordukhovich. Discrete approximations, relaxation, and optimization of one-sided Lipschitzian differential inclusions in Hilbert spaces. J. Differential Equations, 243(2):301–328 (2007).Google Scholar
  13. 13.
    T. Donchev, E. Farkhi, and S. Reich. Discrete approximations and fixed set iterations in Banach spaces. SIAM J. Optim., 18(3):895–906 (2007).Google Scholar
  14. 14.
    E. Emmrich. Variable time-step \(\vartheta \)-scheme for nonlinear evolution equations governed by a monotone operator. Calcolo, 46:187–210 (2009).Google Scholar
  15. 15.
    E. Emmrich and D. Šiška. Full discretization of the porous medium/fast diffusion equation based on its very weak formulation. Commun. Math. Sci., 10(4):1055–1080 (2012).Google Scholar
  16. 16.
    H. Fujita, N. Saito and T. Suzuki. Operator Theory and Numerical Methods. Elsevier, Amsterdam (2001).Google Scholar
  17. 17.
    H. Gajewski, K. Gröger, and K. Zacharias. Nichtlineare Operatorgleichungen und Operatordifferentialgleichungen. Akademie-Verlag, Berlin (1974).Google Scholar
  18. 18.
    L. Gasiński and N.S. Papageorgiou. Nonlinear Analysis. Chapman & Hall/CRC, Boca Raton (2006).Google Scholar
  19. 19.
    S. Hu and N.S. Papageorgiou. Handbook of Multivalued Analysis. Vol. I. Kluwer, Dordrecht (1997).Google Scholar
  20. 20.
    S. Hu and N.S. Papageorgiou. Handbook of Multivalued Analysis. Vol. II. Kluwer, Dordrecht (2000).Google Scholar
  21. 21.
    R. Kannan and C. Krueger. Advanced Analysis on the Real Line. Springer, New York (1996).Google Scholar
  22. 22.
    B.S. Mordukhovich and Y. Tian. Implicit Euler approximation and optimization of one-sided Lipschitzian differential inclusions. In Nonlinear analysis and optimization, volume 659 of Contemp. Math., pp. 165–188. American Math. Soc., Providence (2016).Google Scholar
  23. 23.
    J. Rieger. Semi-implicit Euler schemes for ordinary differential inclusions. SIAM J. Numer. Anal., 52(2):895–914 (2014).Google Scholar
  24. 24.
    R.T. Rockafellar and R.J-B. Wets. Variational Analysis. Springer, Berlin (1998).Google Scholar
  25. 25.
    T. Roubíček. Nonlinear Partial Differential Equations with Applications. Birkhäuser, Basel (2005).Google Scholar
  26. 26.
    J. Rulla. Error Analysis for Implicit Approximations to Solutions to Cauchy Problems SIAM J. Numer. Anal. 33(1):68–87 (1996).Google Scholar
  27. 27.
    J. Rulla and N.J. Walkington Optimal rates of convergence for degenerate parabolic problems in two dimensions. SIAM J. Numer. Anal. 33(1):56–67 (1996).Google Scholar
  28. 28.
    L. Tartar. An Introduction to Navier-Stokes Equation and Oceanography. Springer, Berlin (2006).Google Scholar
  29. 29.
    R. Vinter. Optimal Control. Springer, New York (2000).Google Scholar
  30. 30.
    E. Zeidler. Nonlinear Functional Analysis and its Applications II/A. Springer, New York (1990).Google Scholar
  31. 31.
    E. Zeidler. Nonlinear Functional Analysis and its Applications II/B. Springer, New York (1990).Google Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  • Wolf-Jürgen Beyn
    • 1
    Email author
  • Etienne Emmrich
    • 2
  • Janosch Rieger
    • 3
  1. 1.Department of MathematicsBielefeld UniversityBielefeldGermany
  2. 2.Institute of MathematicsTechnical University of BerlinBerlinGermany
  3. 3.School of Mathematical SciencesMonash UniversityMelbourneAustralia

Personalised recommendations